Alert archive / California / Coastal Flood Warnings in 2017
Coastal Flood Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this coastal flood warning at Jan 10, 2017, 6:57 PM PST for Humboldt County, California. It took effect at Jan 11, 2017, 8:00 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 6:57 PM PST (02:57 UTC)
- In effect from
- Jan 11, 2017, 8:00 AM PST
- Expired
- Jan 11, 2017, 12:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617 WHUS46 KEKA 110257 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 657 PM PST TUE JAN 10 2017 ...HIGH ASTRONOMICAL TIDES MAY CAUSE SALT WATER TO INUNDATE LOW AREAS AROUND HUMBOLDT BAY THAT NORMALLY REMAIN DRY DURING HIGH TIDE... CAZ103-111100- /O.UPG.KEKA.CF.A.0002.170111T1700Z-170111T2000Z/ /O.NEW.KEKA.CF.W.0002.170111T1600Z-170111T2000Z/ NORTHERN HUMBOLDT COAST- 657 PM PST TUE JAN 10 2017 ...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT FROM 8 AM TO NOON PST WEDNESDAY. THE COASTAL FLOOD WATCH IS NO LONGER IN EFFECT. * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES WILL CAUSE FLOODING IN LOW LYING AREAS ALONG THE REDWOOD COAST. THE WATER LEVEL IS EXPECTED TO PEAK BETWEEN 9.4 AND 9.8 FEET MLLW AT THE NORTH SPIT TIDE GAUGE. * IMPACTS...LOW LYING AREAS AROUND HUMBOLDT BAY WILL EXPERIENCE MODARATE FLOODING INCLUDING...BUT NOT LIMITED TO...ROADWAYS IN KING SALMON AND THE ARCATA BOTTOMS. * IMPACTS...ADDITIONAL AREAS ALONG THE COAST MAY SEE MINOR FLOODING AROUND HIGH TIDE. * TIMING...HIGH TIDE IS AT 10:00 AM PST AT THE HUMBOLDT BAY NORTH SPIT TIDE GAUGE. FLOODING MAY BEGIN AN HOUR BEFORE OR CONTINUE FOR AN HOUR OR TWO AFTER HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. && $$ CAZ101-109-111100- /O.CON.KEKA.CF.Y.0004.170111T1700Z-170111T2000Z/ COASTAL DEL NORTE-MENDOCINO COAST- 657 PM PST TUE JAN 10 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON PST WEDNESDAY... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES MAY CAUSE MINOR FLOODING IN LOW LYING AREAS ALONG THE COAST. THE WATER LEVEL IS EXPECTED TO PEAK BETWEEN 8.5 AND 9.0 FEET ABOVE MLLW AT THE CRESCENT CITY TIDE GAUGE AND AROUND 8.0 FEET ABOVE MLLW AT THE ARENA COVE TIDE GAUGE. * TIMING...HIGH TIDE IS 9:00 AM PST AT THE ARENA GAUGE AND 10:00 AM PST AT THE CRESCENT CITY GAUGE. FLOODING MAY BEGIN AN HOUR BEFORE OR CONTINUE FOR AN HOUR OR TWO AFTER HIGH TIDE. * IMPACTS...LOW LYING AREAS MAY EXPERIENCE MINOR FLOODING INCLUDING...BUT NOT LIMITED TO...HIGHWAY 101 IN CRESCENT CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
1 follow-up statement
029 WHUS46 KEKA 111101 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 AM PST WED JAN 11 2017 ...HIGH ASTRONOMICAL TIDES MAY CAUSE SALT WATER TO INUNDATE LOW AREAS AROUND HUMBOLDT BAY THAT NORMALLY REMAIN DRY DURING HIGH TIDE... CAZ103-112000- /O.CON.KEKA.CF.W.0002.170111T1600Z-170111T2000Z/ NORTHERN HUMBOLDT COAST- 301 AM PST WED JAN 11 2017 ...COASTAL FLOOD WARNING REMAINS IN EFFECT FROM 8 AM TO NOON TODAY... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES WILL CAUSE FLOODING IN LOW LYING AREAS ALONG THE REDWOOD COAST. THE WATER LEVEL IS EXPECTED TO PEAK BETWEEN 9.4 AND 9.8 FEET MLLW AT THE NORTH SPIT TIDE GAUGE. * IMPACTS...LOW LYING AREAS AROUND HUMBOLDT BAY WILL EXPERIENCE MODERATE FLOODING INCLUDING...BUT NOT LIMITED TO...ROADWAYS IN KING SALMON AND THE ARCATA BOTTOMS. * IMPACTS...ADDITIONAL AREAS ALONG THE COAST MAY SEE MINOR TO MODERATE FLOODING AROUND HIGH TIDE. * TIMING...HIGH TIDE IS AT 10:09 AM AT THE HUMBOLDT BAY NORTH SPIT TIDE GAUGE. FLOODING MAY BEGIN UP TO 2 HOURS BEFORE AND CONTINUE FOR AN HOUR OR TWO AFTER HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$ CAZ104-112000- /O.EXA.KEKA.CF.Y.0004.170111T1700Z-170111T2000Z/ SOUTHWESTERN HUMBOLDT- 301 AM PST WED JAN 11 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO NOON TODAY... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES MAY CAUSE MINOR FLOODING IN LOW LYING AREAS ALONG THE COAST. THE WATER LEVEL IS EXPECTED TO PEAK AROUND 8.0 FEET ABOVE MLLW AT THE ARENA COVE TIDE GAUGE. * TIMING...HIGH TIDE IS AT 9:16 AM AT THE ARENA COVE GAUGE. FLOODING MAY BEGIN AN HOUR BEFORE AND CONTINUE FOR AN HOUR OR TWO AFTER HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. $$ CAZ101-109-112000- /O.CON.KEKA.CF.Y.0004.170111T1700Z-170111T2000Z/ COASTAL DEL NORTE-MENDOCINO COAST- 301 AM PST WED JAN 11 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON TODAY... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES MAY CAUSE MINOR FLOODING IN LOW LYING AREAS ALONG THE COAST. THE WATER LEVEL IS EXPECTED TO PEAK BETWEEN 8.5 AND 9.0 FEET ABOVE MLLW AT THE CRESCENT CITY TIDE GAUGE AND AROUND 8.0 FEET ABOVE MLLW AT THE ARENA COVE TIDE GAUGE. * TIMING...HIGH TIDE IS 9:16 AM AT THE ARENA COVE GAUGE AND 9:56 AM AT THE CRESCENT CITY GAUGE. FLOODING MAY BEGIN AN HOUR BEFORE AND CONTINUE FOR AN HOUR OR TWO AFTER HIGH TIDE. * IMPACTS...LOW LYING AREAS MAY EXPERIENCE MINOR FLOODING INCLUDING...BUT NOT LIMITED TO...HIGHWAY 101 IN CRESCENT CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. $$
What forecasters said that day
The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this coastal flood warning went out at Jan 10, 4:38 PM PST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 10, 4:38 PM PST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
438 PM PST Tue Jan 10 2017
.SYNOPSIS...Heavy rain is winding down, but main stem rivers will
continue to rise through early Wednesday. Gusty but slightly
weaker winds overall will continue through the night...although a
few strong gusts will be possible along the coast this evening as
scattered thunderstorms move through. Some light snow is possible
at pass levels late tonight through late Wednesday. Dry
conditions are expected Thursday through Friday.
&&
.DISCUSSION...Widespread heavy rain is beginning to wind down
throughout the region as the core of the atmospheric river
responsible for it has largely shifted south of the region as of
this afternoon. While only light rain remains at the moment,
Runoff from earlier rains will take time to drain into the rivers,
and as a result main stem rivers will continue to rise through the
day with many expected to reach above flood stage. Rain totals
have generally fallen in line with predictions, although rain from
the Eel River basin southward has been a bit heavier than
expected, with slightly lower totals farther north. As a result,
river forecasts for main stem rivers in these areas have trended
slightly higher that previous forecasts. This will likely add
additional impacts to several area, which will be described in
more detail below. Wind speeds this afternoon were generally
slightly lower than forecast, but several gusts in the 40 to 50
mph range were recorded in several locations, with trees down in a
few areas as well. Winds remain strong along the ridges, but have
diminished slightly along the coast. The next item of of interest
in the immediate term will be the threat of thunderstorms along
the coast this evening, followed by lowering snow levels overnight
tonight. Forecast details are described in the sections below.
.HEAVY RAIN/HYDROLOGY...Rain totals over the past 24 hours have
generally fallen in line with predicted totals, ranging from a low
of around 1 inch around Humboldt Bay, to 5 or 6 inches across the
interior Hills of Del Norte, Humboldt, and Mendocino counties. The
only meaningful deviation from the previous forecast appears to be
a slight shift in the higher rain totals across our southern areas
as opposed to Del Norte and northern Humboldt counties. However,
additional light rain and showers/thunderstorms are expected
tonight, which will likely be focused farther north and add some
additional rain to the final tally in these areas. In any case,
the heaviest rain is now over aside from occasional bursts within
thunderstorms, and the urban/small stream flooding will gradually
diminish.
However, this is not true of main stem rivers, which will continue
to rise as runoff makes its way into the main stems. Many area
rivers are expected to reach flood stage, and a few significant
updates were made to a few forecast points that will likely be
important for local residents. Firstly, the Eel River at
Fernbridge (25.5 ft crest) and Navarro River at Fernbridge (37.6
ft crest) locations are now forecast to reach major flood levels,
which continues a steady trend of increasing crest forecasts for
these locations as the heavier rain gradually shifted southward.
This will very likely impact 211 heading into Ferndale, among
other locations. In addition, the Eel River at Scotia is now
predicted to reach flood stage, which is a 2+ ft increase from
previous crest forecasts. Other rivers still forecast to flood
include the Russian River at Hopland and Van Duzen River at
Bridgeville. Many other rivers are forecast to reach monitor stage
as well. Most area rivers will crest between late this evening and
early tomorrow morning. For more specific timing of individual
river crests, please check individual hydrographs and forecast
from the California River Forecast Center.
Rivers will recede through the day and evening tomorrow, and the
last of the rivers are expected to fall below flood stage by early
Thursday at the latest. Light showers and perhaps a thundershower
or two will persist through Thursday morning, with dry conditions
expected through at least Saturday. Some light rain will be
possible late in the weekend, and significant rain is not
anticipated again until potentially the middle of next week.
.WIND...Winds remain gusty across many area ridges this afternoon,
with some stations recording wind gusts of 40 to 55 mph in some
exposed areas. However, wind speeds along the coast have begun to
decrease. Winds will remain gusty through the remainder of the
night, if not particularly damaging, and a few stronger gusts
will be possible with any thunderstorms move through the region
this evening. These may actually bring some stronger gusts down
closer to sea level as well, but will be widely scattered and very
localized. Winds will also become more westerly with time, and
will gradually decrease overnight. Lighter winds are expected the
remainder of the week.
.THUNDERSTORMS...As the cold front moves closer to the coast,
cooling aloft will result in marginal destabilization, which will
combine with adequate wind shear and dynamic forcing aloft to
produce scattered showers and thunderstorms. Lightning is already
being produced offshore, and this activity is expected to reach
the coast later this evening...likely between 6 and 9 PM tonight.
In addition to bringing occasional lightning strikes, sleep low
level lapse rates will promote the downward transfer of stronger
winds aloft, which may result in strong and perhaps a few severe
wind gusts to coastal locations. Small hail will also be a
possibility, albeit a lesser threat. Thunderstorms will likely
last through the late evening, and should diminish in intensity
overnight. Sporadic lightning strikes will be possible through
Wednesday as colder air and an additional shortwave move through
the waters, but these will be more sporadic and likely not as
strong as the storms that could potentially impact the coast
tonight.
.SNOW...While most areas have seen rain today due to increasing
warm air advection aloft, low snow levels have hung on for quite a
while across the Trinity Horn, where light snow accumulations were
seen through the first half of the day. Overnight tonight, snow
levels will fall to around 3000 feet, but will not likely reach
these low levels until tomorrow morning. Snow levels will likely
hover around 3000 feet during the day Wednesday, but will quickly
fall to around 1500 to 2000 feet overnight Wednesday. There is
high confidence that snow levels will fall below pass levels
during this period. However, there is considerable uncertainty
regarding how quickly this will occur, and whether or not showers
will be widespread/heavy enough to cause any notable impacts once
snow levels drop. Shower activity is likely to be somewhat
vigorous tonight, but this may occur before snow levels fall back
below pass levels. An approaching shortwave tomorrow may result in
an increase in shower activity, but as of now the southerly track
of this wave is not particularly favorable for this region. For
now will opt to hold off on any additional winter weather
products, but an Advisory may be needed in future forecasts as
details become more clear.
&&
.AVIATION...An offshore trough will move toward the coast
tonight generating showers...isolated thunderstorms and periods of
gusty winds. Ceilings and vsbys should continue to improve this
evening as a dry wedge moves into the area. Gusty SW winds will
continue to produce turbulent flying conditions through the evening.
An area of enhanced convection currently crossing 130W will approach
later tonight and showers will once again increase. Heavier showers
may produce reduced ceilings and vsbys later tonight into the day on
Wed.
&&
.MARINE...A low pressure system offshore will continue to generate
blustery SW winds this evening. Winds will shift around to the W and
NW later tonight behind the trough line. There will be convection
near and behind the wind shift line later tonight and wind gust to
35kt will certainly be possible. Winds overall look to ease up on
Wed as weak and diffuse gradients develop over our waters. The
models continue to show weak convective opportunities, so winds may
be locally gusty around showers.
High pressure will build by Thu and northerly flow will start to
return offshore. Short period northerly waves will make for
uncomfortable conditions offshore and anticipate an advisory for
small craft. Seas overall will remain relatively low until another
series of North Pacific storms generate new westerly swell that will
arrive over the weekend.
.Coastal Flooding...High astronomical tides in conjunction with
prolonged southerly winds have been producing coastal flooding in
low lying areas along the coast for the last couple of mornings.
The North Spit tidal gauge peaked over 9.5 feet this morning and
flooding was reported around Humboldt Bay. Coastal flooding is
expected again on Wednesday. The magnitude of the flooding is not
certain. For one, large long period westerly swell will not be
present. Secondly, the southerly winds and Ekman pumping will be on
the decline. The factors favoring another warning is the slow decay
of the tidal anomaly and the blustery westerly winds behind the
front late tonight into Wed morning. The models do show southerly
winds developing later on Wed, but much less compared to the last
couple of days. For now will hoist another watch for the Humboldt
Bay region and an advisory for the Mendocino and Del Norte coasts.
Coastal flooding means salt water may inundate areas that may
normally remain dry during high tides. High tides are predicted to
be around 8.5 ft Wed and Thu. Northerly winds are forecast to
develop offshore on Thu and expect the tidal anomaly or storm
surge to decay more substantially.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch until 7 PM PST this evening for CAZ101>113.
Wind Advisory until 7 PM PST this evening for CAZ101>106-109-110-
112-113.
Coastal Flood Advisory from 9 AM to noon PST Wednesday for
CAZ101-109.
Coastal Flood Watch Wednesday morning for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Watch Wednesday morning for PZZ410.
Gale Warning until 10 PM PST this evening for PZZ450-455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 10, 5:23 PM PST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 523 PM PST TUE JAN 10 2017 CAZ102-105-106-110-112-113-120130- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 523 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 7 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY RAIN HAS LARGELY CEASED, ASIDE FROM BRIEFLY HEAVY RAIN RATES ASSOCIATED WITH THUNDERSTORMS THIS EVENING. HOWEVER, RUNOFF FROM EARLIER RAINS WILL TAKE TIME TO RECEDE, AND STANDING WATER/SWOLLEN CREEKS MAY PERSIST MUCH OF THE NIGHT. MAIN STEM RIVERS WILL ALSO CONTINUE TO RISE OVERNIGHT WITH FLOODING LIKELY IN PLACES. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR THE COAST THIS EVENING, WITH OCCASIONAL STRONG WIND GUSTS. WINDS WILL CONTINUE TO BE BREEZY IN GENERAL THROUGH THE NIGHT. LIGHT SLUSHY SNOW WILL BE POSSIBLE AT PASS LEVELS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MAIN STEM RIVERS WILL REMAIN HIGH AND POTENTIALLY ABOVE FLOOD STAGE THROUGH WEDNESDAY MORNING, AND IN SOME CASES UNTIL WEDNESDAY AFTERNOON. RIVERS WILL RECEDE THROUGH THE LATTER HALF OF THE DAY. LIGHT SNOW IS EXPECTED AT PASS LEVELS THROUGH LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ107-108-111-120130- NORTHERN TRINITY-SOUTHERN TRINITY-NORTHEASTERN MENDOCINO INTERIOR- 523 PM PST TUE JAN 10 2017 ...FLOOD WATCH IN EFFECT UNTIL 7 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY RAIN HAS LARGELY CEASED. HOWEVER, RUNOFF FROM EARLIER RAINS WILL TAKE TIME TO RECEDE, AND STANDING WATER/SWOLLEN CREEKS MAY PERSIST MUCH OF THE NIGHT. MAIN STEM RIVERS WILL ALSO CONTINUE TO RISE OVERNIGHT. LIGHT SLUSHY SNOW WILL BE POSSIBLE AT PASS LEVELS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD TEMPERATURES AND LIGHT SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-109-120130- COASTAL DEL NORTE-MENDOCINO COAST- 523 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 7 PM PST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO NOON PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY RAIN HAS LARGELY CEASED, ASIDE FROM BRIEFLY HEAVY RAIN RATES ASSOCIATED WITH THUNDERSTORMS THIS EVENING. HOWEVER, RUNOFF FROM EARLIER RAINS WILL TAKE TIME TO RECEDE, AND STANDING WATER/SWOLLEN CREEKS MAY PERSIST MUCH OF THE NIGHT. MAIN STEM RIVERS WILL ALSO CONTINUE TO RISE OVERNIGHT WITH FLOODING LIKELY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, WITH OCCASIONAL STRONG WIND GUSTS. WINDS WILL CONTINUE TO BE BREEZY IN GENERAL THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MINOR COASTAL FLOODING IS EXPECTED IN LOW LYING AREAS NEAR THE TIDAL ZONE WEDNESDAY MORNING. MAIN STEM RIVERS WILL REMAIN HIGH AND POTENTIALLY ABOVE FLOOD STAGE THROUGH WEDNESDAY MORNING, AND IN SOME CASES UNTIL WEDNESDAY AFTERNOON. RIVERS WILL RECEDED THROUGH THE LATTER HALF OF THE DAY. A LIGHT FREEZE WILL BE POSSIBLE WEDNESDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-120130- NORTHERN HUMBOLDT COAST- 523 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 7 PM PST THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY RAIN HAS LARGELY CEASED, ASIDE FROM BRIEFLY HEAVY RAIN RATES ASSOCIATED WITH THUNDERSTORMS THIS EVENING. HOWEVER, RUNOFF FROM EARLIER RAINS WILL TAKE TIME TO RECEDE, AND STANDING WATER/SWOLLEN CREEKS MAY PERSIST MUCH OF THE NIGHT. MAIN STEM RIVERS WILL ALSO CONTINUE TO RISE OVERNIGHT WITH FLOODING LIKELY IN PLACES. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, WITH OCCASIONAL STRONG WIND GUSTS. WINDS WILL CONTINUE TO BE BREEZY IN GENERAL THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL FLOODING IS EXPECTED IN LOW LYING AREAS NEAR THE TIDAL ZONE WEDNESDAY MORNING. MAIN STEM RIVERS WILL REMAIN HIGH AND POTENTIALLY ABOVE FLOOD STAGE THROUGH WEDNESDAY MORNING, AND IN SOME CASES UNTIL WEDNESDAY AFTERNOON. RIVERS WILL RECEDE THROUGH THE LATTER HALF OF THE DAY. A LIGHT FREEZE WILL BE POSSIBLE WEDNESDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ104-120130- SOUTHWESTERN HUMBOLDT- 523 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 7 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. HEAVY RAIN HAS LARGELY CEASED, ASIDE FROM BRIEFLY HEAVY RAIN RATES ASSOCIATED WITH THUNDERSTORMS THIS EVENING. HOWEVER, RUNOFF FROM EARLIER RAINS WILL TAKE TIME TO RECEDE, AND STANDING WATER/SWOLLEN CREEKS MAY PERSIST MUCH OF THE NIGHT. MAIN STEM RIVERS WILL ALSO CONTINUE TO RISE OVERNIGHT WITH FLOODING LIKELY IN PLACES. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR THE COAST THIS EVENING, WITH OCCASIONAL STRONG WIND GUSTS. WINDS WILL CONTINUE TO BE BREEZY IN GENERAL THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL FLOODING IS EXPECTED IN LOW LYING AREAS NEAR THE TIDAL ZONE WEDNESDAY MORNING. MAIN STEM RIVERS WILL REMAIN HIGH THROUGH WEDNESDAY MORNING, AND IN SOME CASES UNTIL WEDNESDAY AFTERNOON. RIVERS WILL RECEDE THROUGH THE LATTER HALF OF THE DAY. LIGHT SNOW SHOWERS WILL BE POSSIBLE LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 10, 4:40 PM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
440 PM PST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM COASTAL FLOOD 2 WNW HUMBOLDT HILL 40.74N 124.22W
01/10/2017 HUMBOLDT CA PUBLIC
MUCH OF KING SALMON WAS FLOODED.
&&
PDLocal storm report, Jan 10, 4:51 PM PST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
451 PM PST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLOOD CUTTEN 40.77N 124.14W
01/10/2017 HUMBOLDT CA COUNTY OFFICIAL
INTERSECTION OF WALNUT ST. AND REDWOOD ST.
FLOODED.
&&
PDLocal storm report, Jan 10, 4:55 PM PST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
455 PM PST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLOOD 2 SE ARCATA 40.86N 124.06W
01/10/2017 HUMBOLDT CA COUNTY OFFICIAL
BUTTERMILK LN. FLOODED SOUTHEAST OF MARGARET
LN.
&&
PDLocal storm report, Jan 10, 4:58 PM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
458 PM PST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLOOD 3 WNW ARCATA 40.88N 124.13W
01/10/2017 HUMBOLDT CA COUNTY OFFICIAL
JACKSON RANCH AND FOSTER AVE. INTERSECTION
FLOODED NEAR THE CREEK.
&&
PDLocal storm report, Jan 10, 4:59 PM PST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EUREKA CA
459 PM PST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM DEBRIS FLOW 8 NNW WILLITS 39.51N 123.39W
01/10/2017 MENDOCINO CA LAW ENFORCEMENT
TREE BLOCKING 3 LANES OF HWY 101 SOUTH OF
SHIMMINS RD.
0341 PM DEBRIS FLOW 1 SE DOS RIOS 39.71N 123.33W
01/10/2017 MENDOCINO CA DEPT OF HIGHWAYS
TREE BLOCKING ALL LANES OF ROUTE 162
SOUTHEAST OF DOS RIOS.
0259 PM NON-TSTM WND DMG 5 S FORT BRAGG 39.37N 123.82W
01/10/2017 MENDOCINO CA PUBLIC
LARGE TREE BIGGER THAN A TELEPHONE POLE
BLOCKING ALL LANES OF CASPER RD.
0247 PM DEBRIS FLOW 1 SSW LEGGETT 39.86N 123.73W
01/10/2017 MENDOCINO CA DEPT OF HIGHWAYS
FULL LANE CLOSURE OF HWY 1 DUE TO ROCK/MUD
SLIDE.
0244 PM DEBRIS FLOW 9 ESE LEGGETT 39.82N 123.56W
01/10/2017 MENDOCINO CA LAW ENFORCEMENT
ROCK SLIDE IN BOTH LANES OF HWY 101 SOUTH OF
WHERE THE HWY CROSSES RATTLESNAKE CREEK.
0242 PM DEBRIS FLOW 2 N MIRANDA 40.26N 123.83W
01/10/2017 HUMBOLDT CA LAW ENFORCEMENT
TREE BLOCKING ALL LANES OF ROUTE 254 WEST OF
CATHEY RD.
0240 PM DEBRIS FLOW 7 NE COMPTCHE 39.35N 123.51W
01/10/2017 MENDOCINO CA DEPT OF HIGHWAYS
TREE DOWN BLOCKING ALL LANES OF HIGHWAY 20
JUST WEST OF ROAD 900.
0240 PM DEBRIS FLOW 5 SSE LAYTONVILLE 39.60N 123.45W
01/10/2017 MENDOCINO CA DEPT OF HIGHWAYS
ROCK/MUD SLIDE ON HWY 101 NEAR THE WILSON
GULCH.
0239 PM DEBRIS FLOW 5 ESE LEGGETT 39.83N 123.64W
01/10/2017 MENDOCINO CA DEPT OF HIGHWAYS
ROCK IN THE NORTHBOUND 2 LANES OF HWY 101
JUST NORTH OF ROUTE 271.
0236 PM DEBRIS FLOW 4 N HOPLAND 39.03N 123.13W
01/10/2017 MENDOCINO CA PUBLIC
ROCK/MUD SLIDE ACROSS ALMOST ALL LANES OF
EASTSIDE RD NORTH OF LARGO.
0230 PM FLOOD 2 E COVELO 39.79N 123.21W
01/10/2017 MENDOCINO CA PUBLIC
EAST LN/DOBIE LANE INTERSECTION FLOODED IN
COVELO.
0222 PM DEBRIS FLOW 6 W WILLITS 39.39N 123.46W
01/10/2017 MENDOCINO CA PUBLIC
ROCK/MUDSLIDE ON HWY 20.
0201 PM FLOOD 1 ESE UKIAH 39.15N 123.20W
01/10/2017 MENDOCINO CA DEPT OF HIGHWAYS
SOUTH ORCHARD AVE. FLOODED PER CALTRANS.
0159 PM FLOOD 5 W PHILO 39.08N 123.52W
01/10/2017 MENDOCINO CA DEPT OF HIGHWAYS
TREE DOWN BLOCKING BOTH LANES ON PHILO
GREENWOOD RD.
0157 PM FLOOD 1 W PHILO 39.07N 123.45W
01/10/2017 MENDOCINO CA PUBLIC
ROCK/MUDSLIDE REPORTED BY CALTRANS WEST OF
PHILO ON HWY 128.
1244 PM FLOOD 1 SE HOPLAND 38.97N 123.11W
01/10/2017 MENDOCINO CA LAW ENFORCEMENT
HWY 175 CLOSED DUE TO FLOODING AT THE
RUSSIAN RIVER.
1244 PM FLOOD 2 SSW MANCHESTER 38.94N 123.70W
01/10/2017 MENDOCINO CA LAW ENFORCEMENT
HWY 1 IS CLOSED AT THE GARCIA RIVER DUE TO
FLOODING.
1244 PM DEBRIS FLOW 1 ESE REDWAY 40.12N 123.80W
01/10/2017 HUMBOLDT CA LAW ENFORCEMENT
A MUDSLIDE OCCURRED ON REDWOOD DRIVE BETWEEN
GARBERVILLE AND REDWAY.
1209 PM FLOOD 1 E UKIAH 39.15N 123.19W
01/10/2017 MENDOCINO CA PUBLIC
WIDESPREAD FLOODING ON STREET. USER CANNOT
GET TO THEIR CAR.
1138 AM COASTAL FLOOD 2 WNW HUMBOLDT HILL 40.74N 124.22W
01/10/2017 HUMBOLDT CA PUBLIC
MUCH OF KING SALMON WAS FLOODED.
1045 AM FLOOD 3 WNW ARCATA 40.88N 124.13W
01/10/2017 HUMBOLDT CA COUNTY OFFICIAL
JACKSON RANCH AND FOSTER AVE. INTERSECTION
FLOODED NEAR THE CREEK.
1045 AM FLOOD CUTTEN 40.77N 124.14W
01/10/2017 HUMBOLDT CA COUNTY OFFICIAL
INTERSECTION OF WALNUT ST. AND REDWOOD ST.
FLOODED.
1045 AM FLOOD 2 SE ARCATA 40.86N 124.06W
01/10/2017 HUMBOLDT CA COUNTY OFFICIAL
BUTTERMILK LN. FLOODED SOUTHEAST OF MARGARET
LN.
0220 AM DEBRIS FLOW 2 NNW MYERS FLAT 40.29N 123.90W
01/10/2017 HUMBOLDT CA PUBLIC
MULTIPLE TREES DOWN ON ROUTE 254 NEAR MOWRY
CREEK.
0945 PM DEBRIS FLOW 3 W FOREST GLEN 40.38N 123.38W
01/09/2017 TRINITY CA DEPT OF HIGHWAYS
ROCK/MUD SLIDE JUST WEST OF SWIFT CREEK.
&&
NWS EUREKA CA
IRIS SYSTEMLocal storm report, Jan 10, 5:32 PM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
532 PM PST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM LIGHTNING 3 N GUALALA 38.81N 123.53W
01/10/2017 MENDOCINO CA PUBLIC
THUNDERSTORM WITH LIGHTNING IN CLOUD BASICALLY
SOUTH-SOUTHWEST OVER WATER...DISTANCE UNKNOWN. ACTUAL
WEATHER SPOTTER REPORT.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:53 PM PST | Special Marine Warning | EKA | 22 min | |
| Jan 10, 7:00 PM PST | Special Weather Statement | EKA | Del Norte | 15 min |
| Jan 10, 8:44 PM PST | Small Craft Advisory | EKA | 7 hr | |
| Jan 10, 8:44 PM PST | Hazardous Seas Warning | EKA | 17 hr | |
| Jan 11, 2:28 PM PST | Small Craft Advisory | EKA | 55 hr |
Nearby
Coastal Flood Warnings in California, 2017Every coastal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.